Alert archive / California / Wind Advisories in 2008

Wind Advisory 11, NWS Medford, OR

December 29, 2008Siskiyou County, California

NWS Medford, OR issued this wind advisory at Dec 29, 2008, 3:08 AM PST for Siskiyou County, California. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2008, 3:08 AM PST (11:08 UTC)
Expired
Dec 29, 2008, 12:00 PM PST
In force
9 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2008-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2008-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 291108
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
308 AM PST MON DEC 29 2008


CAZ081-291800-
/O.NEW.KMFR.WI.Y.0011.081229T1108Z-081229T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
308 AM PST MON DEC 29 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SOUTH WINDS OF 25 TO 40 MPH WILL CONTINUE IN THE SHASTA VALLEY
THIS MORNING...DECREASING TO 20 TO 30 MPH BY NOON. THE STRONGEST
WINDS WILL BE NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SVEN
2 follow-up statements
000 
WWUS76 KMFR 291800
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1000 AM PST MON DEC 29 2008

CAZ081-292000-
/O.EXT.KMFR.WI.Y.0011.000000T0000Z-081229T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1000 AM PST MON DEC 29 2008

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN
THE SHASTA VALLEY THIS MORNING...DECREASING TO 20 TO 30 MPH BY
NOON. THE STRONGEST WINDS WILL BE NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 292010
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1210 PM PST MON DEC 29 2008

CAZ081-292115-
/O.EXP.KMFR.WI.Y.0011.000000T0000Z-081229T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1210 PM PST MON DEC 29 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE BEGUN TO DECREASE TO 15 TO 25 MPH IN THE SHASTA VALLEY
BEHIND A FRONTAL PASSAGE. GUSTS TO 35 TO 40 MPH ARE POSSIBLE IN
THE VICINITY OF WEED THROUGH EARLY AFTERNOON. WINDS WILL FURTHER
DECREASE LATE THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 29, 2:44 AM PST, 24 minutes earlier.

Area forecast discussion, Dec 29, 2:44 AM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
244 AM PST MON DEC 29 2008

.DISCUSSION...PROLONGED HEAVY RAIN EVENT LOOKS TO BE FINALLY
COMING TO AN END TODAY AS FAIRLY STEADY FLOW PATTERN THAT HAS BEEN
FEEDING BAND OF PWS RANGING FROM 1-1/25 INTO THE REGION FOR THE
PAST SEVERAL DAYS FINALLY WILL BE DISRUPTED. BAROCLINIC LEAF IS
FORMING ALONG THE CENTRAL COAST WITH JET STREAK BEGINNING TO NOSE
INTO THE REGION BEHIND. THIS WILL ALLOW THE ENTRENCHED FRONT TO
FINALLY BEGIN TO MOVE OUT OF THE REGION TONIGHT. COLD AIR FINALLY
MOVES IN BEHIND THE FRONT...DROPPING SNOW LEVELS BEHIND THE FRONT.
THE BULK OF THE PRECIPITATION WILL BE AHEAD OF THIS COLD AIR MASS
WITH LIGHT PRECIPITATION BEHIND RESULTING IN LIGHT SNOW AMOUNTS.
THE NEXT FRONT IS WAITING IN THE WINGS OUT PAST 130W THAT WILL
COME INTO THE AREA TUESDAY. THIS FRONT WILL BRING WINDS UP AGAIN
AT THE COAST BUT MODELS ARE SHOWING DIVERGENT SOLUTIONS WITH THE
GFS MUCH STRONGER THAN THE NAM AND AM KEEPING WINDS TO GALES AT
THIS TIME.

&&

.AVIATION...MVFR WITH IFR AT THE COAST ISOLATED IFR INLAND WITH
HEAVY PRECIPITATION CONTINUES UNDER DEEP OVERCAST DECK THAT WILL
CONTINUE TO OBSCURE HIGHER TERRAIN THROUGH AT LEAST EARLY
AFTERNOON. AREAS OF MVFR TO IFR CONDITIONS FORM BY MORNING IN THE
WEST SIDE VALLEYS AND POSSIBLY VCTY KLMT IN LOW CLOUDS AND FOG.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR ORZ027.

CA...WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ081.

PACIFIC COASTAL WATERS...GALE WATCH FROM TUESDAY AFTERNOON THROUGH
     LATE TUESDAY NIGHT FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PST THIS AFTERNOON FOR
     PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST TUESDAY
     FOR PZZ350-PZZ356-PZZ370-PZZ376.

SVEN
Hazardous weather outlook, Dec 28, 4:24 AM PST, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
424 AM PST SUN DEC 28 2008

ORZ027-290100-
SOUTH CENTRAL OREGON CASCADES-
424 AM PST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT BEGINNING AT 4 PM
PST TODAY ABOVE 5000 FEET. SEE WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER WEATHER ADVISORY FOR SNOW ABOVE 5000 FEET REMAINS IN
EFFECT UNTIL 10 AM PST MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-022-290100-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
424 AM PST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT TODAY THROUGH TONIGHT. SEE WEATHER
MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FLOOD WATCH REMAINS IN EFFECT UNTIL TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024-290100-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
424 AM PST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT FOR PARTS OF THE AREA TODAY THROUGH
TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FLOOD WATCH REMAINS IN EFFECT UNTIL MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 28, 9:55 PM PST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
955 PM PST SUN DEC 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     HEAVY RAIN       6 ESE COOS BAY          43.33N 124.12W
12/28/2008  M1.50 INCH       COOS               OR   TRAINED SPOTTER

            24 HR RAINFALL ENDING AT 9 PM.

0952 PM     HEAVY RAIN       2 ENE MYRTLE POINT      43.07N 124.10W
12/28/2008  M3.30 INCH       COOS               OR   TRAINED SPOTTER

            23 HR RAINFALL ENDING AT 9 PM.

0952 PM     HEAVY RAIN       8 NNE POWERS            42.99N 124.01W
12/28/2008  M3.20 INCH       COOS               OR   TRAINED SPOTTER

            9 HR RAINFALL ENDING AT 9 PM.

&&

BUNNAG
Local storm report, Dec 28, 9:57 PM PST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
957 PM PST SUN DEC 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/28/2008  M3.50 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            6 HR RAINFALL ENDING AT 9 PM

&&

BUNNAG

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.